Hail, Washington
- When
- April 21, 1:46 PM CST
- Where
- Washington County, Okawville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.433, -89.550
The County Sheriff Department reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 21, 1:45 AM CST, 12 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 245 AM CDT SUN APR 21 2002 MOST OF THE PCPN HAS CLRD THE CWA ATTM WITH ANTHR BATCH OF SHWRS/TSTMS MOVING INTO W CNTRL/NW MO. PROFILER WINDS ACRS ERN OK INDICATE A SLY JET OF 50-55 KTS SINCE LATE EVE AT 925 MB. THICKNESS PTRN AND CORFIDI VECTORS SUGGST MOVEMENT WITH KS/NW MO TSTMS WILL BE NEWD. ETA FCSTS CONTD NEWD MOVMNT WITH MCS THRU THE MRNG. FNT ATTM LIES ACRS THE OZARKS AND WILL LFT NWD THIS MRNG AS SFC LOW MOVES NEWD. ETA FCSTS SFC LOW NR STL BY 18Z WITH AVN FASTER WITH SYSTM. MESOETA BCKS OFF FM SATS RUN WITH SVR PARAMETERS ACRS THE RGN. BY 21Z, MODEL FCSTS HIER CAPES AND BTR LIS SE OF I-44. .STL...NONE
ILZ058-098-MOZ049-051-052-059-060-211430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 920 AM CDT SUN APR 21 2002 ...THE SEVERE THUNDERSTORM WATCH FOR OSAGE...MONTGOMERY... GASCONADE...WARREN...AND LINCOLN COUNTIES IN MISSOURI...AND CALHOUN AND GREENE COUNTIES IN ILLINOIS...HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER FROM THE EARLY MORNING LINE OF THUNDERSTORMS HAS SUBSIDED AS THE STORMS HAVE MOVED OUT OF THE AREA. HOWEVER...THERE IS STILL A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS MORNING...AND INTO THE EARLY AFTERNOON. TRUETT
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The County Sheriff Department reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289709.